Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 55, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 16, 2006, 11:51 AM CDT for Montgomery County, San Jacinto County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2006, 11:51 AM CDT (16:51 UTC)
- Expired
- Oct 16, 2006, 12:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 108 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 16, 10:37 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2542 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 560 m²/s²
- 0-3 km storm-relative helicity
- 719 m²/s²
- Significant tornado parameter
- 11.5
- Supercell composite
- 47.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 161651 TORHGX TXC339-407-161730- /O.NEW.KHGX.TO.W.0055.061016T1651Z-061016T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1151 AM CDT MON OCT 16 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... NORTHEAST MONTGOMERY COUNTY IN SOUTHEAST TEXAS SAN JACINTO COUNTY IN SOUTHEAST TEXAS * UNTIL 1230 PM CDT * AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR CUT AND SHOOT...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... SHEPHERD... A TORNADO WATCH IS IN EFFECT UNTIL 700 PM CDT FOR THE WARNED AREA. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3037 9550 3023 9537 3049 9494 3068 9513 $$
3 follow-up statements
000
WWUS54 KHGX 161703
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1201 PM CDT MON OCT 16 2006
TXC339-161711-
/O.CAN.KHGX.TO.W.0055.000000T0000Z-061016T1730Z/
MONTGOMERY TX-
1201 PM CDT MON OCT 16 2006
...THE TORNADO WARNING FOR NORTHEAST MONTGOMERY COUNTY HAS BEEN
CANCELLED...
THE SEVERE THUNDERSTORM WITH A RADAR INDICATED TORNADO HAS MOVED TO
THE NORTHEAST AND OUT OF THE COUNTY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3048 9534 3040 9528 3035 9520 3049 9494
3068 9513
$$
TXC407-161730-
/O.CON.KHGX.TO.W.0055.000000T0000Z-061016T1730Z/
SAN JACINTO TX-
1201 PM CDT MON OCT 16 2006
...A TORNADO WARNING CONTINUES FOR SAN JACINTO COUNTY UNTIL 1230 PM
CDT...
AT 1200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF CUT AND
SHOOT...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAM HOUSTON NATIONAL FOREST
SHEPHERD...
A TORNADO WATCH IS IN EFFECT UNTIL 700 PM CDT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3048 9534 3040 9528 3035 9520 3049 9494
3068 9513
$$000
WWUS54 KHGX 161717
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1217 PM CDT MON OCT 16 2006
TXC407-161730-
/O.CON.KHGX.TO.W.0055.000000T0000Z-061016T1730Z/
SAN JACINTO TX-
1217 PM CDT MON OCT 16 2006
...A TORNADO WARNING CONTINUES FOR SAN JACINTO COUNTY UNTIL 1230 PM
CDT...
AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED 10 MILES WEST OF SHEPHERD...
MOVING NORTHEAST AT 45 MPH.
A TORNADO WATCH IS IN EFFECT UNTIL 700 PM CDT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3051 9527 3044 9520 3038 9512 3049 9494
3059 9504 3065 9508
$$000
WWUS54 KHGX 161733
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1232 PM CDT MON OCT 16 2006
TXC407-161742-
/O.EXP.KHGX.TO.W.0055.000000T0000Z-061016T1730Z/
SAN JACINTO TX-
1232 PM CDT MON OCT 16 2006
...THE TORNADO WARNING FOR SAN JACINTO COUNTY HAS BEEN ALLOWED TO
EXPIRE...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED OUT OF
THE AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3051 9527 3044 9520 3038 9512 3049 9494
3059 9504 3065 9508
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 16, 10:52 AM CDT, 59 minutes earlier.
Area forecast discussion, Oct 16, 10:52 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1052 AM CDT MON OCT 16 2006
.UPDATE...
SCATTERED TO NUMEROUS SHRA/TSRA MAINLY NORTHERN 2/3 OF CWFA THIS
MID MORNING. TRAINING NOTED WITH MID/UPPER LEVEL SW FLOW. HENCE
DESPITE FAST MOVING STORMS...2 INCHES/HR NOTED PORTIONS OF
NORTHERN ZONES. WE EXPANDED FFA FOR REMAINDER OF CWFA
(NORTHWEST/NORTHERN ZONES) UNTIL 4 PM CDT. SOUNDINGS TAKEN THIS
MORNING INDICATE PW VALUES ABOUT 2.6 INCHES OVER REGION. 0-3KM
HELICITY VALUES EARLIER THIS MORNING WAS UP TO 800 M2/SEC2. MODELS
INDICATE THE MORE EXTENSIVE CONVECTIVE COVERAGE WILL BE OVER
EASTERN ZONES AS THE AFTERNOON PROGRESSES. UPDATED 1ST PERIOD
ZFPHGX REFLECTING UPDATED FFAHGX AND RECONFIGURED WCN.
37
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD WARNING UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...GALVESTON...AND HARRIS.
FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES: AUSTIN...
BRAZORIA...BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT
BEND...GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...
LIBERTY...MADISON...MATAGORDA...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON...AND
WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM MONDAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...AND MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Oct 16, 5:58 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 558 AM CDT MON OCT 16 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-171100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 558 AM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A VERY SERIOUS FLOOD EVENT IS UNDERWAY FOR PARTS OF SOUTHEAST TEXAS. ELEVATED TIDES IN COMBINATION WITH HEAVY RAIN WILL EXACERBATE THE FLOODING SITUATION. RAINFALL AMOUNTS THIS MORNING WILL AVERAGE AROUND AN INCH ALONG THE IMMEDIATE COAST...2 TO 3 INCHES ALONG THE U.S. 59 CORRIDOR AND 3 TO 4 INCHES WEST OF THE U.S. 59 CORRIDOR. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH THE AREA THIS AFTERNOON AND TRIGGER ADDITIONAL STORMS. ADDITIONAL HEAVY RAIN WILL DEVELOP THIS AFTERNOON. IN ADDITION TO THE HEAVY RAIN...SPEED AND DIRECTIONAL WIND SHEAR WILL PRODUCE IDEAL CONDITIONS FOR TORNADOES TO DEVELOP. GREATER INSTABILITY THIS AFTERNOON MAY PRODUCE DAMAGING DOWNBURST WINDS IN ADDITION TO THE TORNADO THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION.
In the hours before
Local storm report, Oct 16, 11:45 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1145 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD HOUSTON 29.77N 95.39W
10/16/2006 HARRIS TX LAW ENFORCEMENT
*** 2 FATAL *** EVENT TIME IS HIGHLY UNCERTAIN. TWO
FEMALES DROWNED IN AN SUV AT I-45 AND TELLEPSEN. THE
VICTIMS WERE DISCOVERED AS FLOOD WATERS BEGAN TO SLOWLY
RECEDE AND LAW ENFORCEMENT BEGAN TO NOTICE THE TOP OF
THEIR VEHICLE. THE SUV WAS PULLED OUT OF THE WATER AND
THE TWO VICTIMS WERE DISCOVERED IN THE BACK OF THE
VEHICLE.
&&
42The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 10:44 PM CDT | Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 21 hr |
| Oct 15, 11:18 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 42 min |
| Oct 15, 11:32 PM CDT | Special Marine Warning | HGX | 43 min | |
| Oct 15, 11:42 PM CDT | Tornado Warning | HGX | Brazoria | 48 min |
| Oct 16, 12:17 AM CDT | Special Marine Warning | HGX | 28 min | |
| Oct 16, 12:28 AM CDT | Special Marine Warning | HGX | 62 min | |
| Oct 16, 12:30 AM CDT | Tornado Warning | HGX | Brazoria | 45 min |
| Oct 16, 12:32 AM CDT | Special Marine Warning | HGX | 58 min | |
| Oct 16, 12:55 AM CDT | Flash Flood Warning | HGX | Brazoria | 110 min |
| Oct 16, 12:59 AM CDT | Tornado Warning | HGX | Galveston | 31 min |
| Oct 16, 1:17 AM CDT | Special Marine Warning | HGX | 58 min | |
| Oct 16, 1:22 AM CDT | Special Marine Warning | HGX | 53 min | |
| Oct 16, 1:29 AM CDT | Tornado Warning | HGX | Galveston | 19 min |
| Oct 16, 1:47 AM CDT | Special Marine Warning | HGX | 58 min | |
| Oct 16, 2:11 AM CDT | Tornado Warning | HGX | Chambers | 49 min |
| Oct 16, 2:18 AM CDT | Special Marine Warning | HGX | 27 min | |
| Oct 16, 2:19 AM CDT | Special Marine Warning | HGX | 56 min | |
| Oct 16, 2:38 AM CDT | Tornado Warning | HGX | Galveston | 52 min |
| Oct 16, 2:54 AM CDT | Tornado Warning | HGX | Chambers | 29 min |
| Oct 16, 3:26 AM CDT | Tornado Warning | HGX | Galveston | 26 min |
| Oct 16, 3:32 AM CDT | Coastal Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris | 27 hr |
| Oct 16, 3:33 AM CDT | Special Marine Warning | HGX | 57 min | |
| Oct 16, 4:05 AM CDT | Tornado Warning | HGX | Chambers | 40 min |
| Oct 16, 4:16 AM CDT | Special Marine Warning | HGX | 59 min | |
| Oct 16, 4:35 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 40 min |
| Oct 16, 5:02 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more | 3 hr |
| Oct 16, 5:13 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 32 min |
| Oct 16, 5:23 AM CDT | Tornado Warning | HGX | Galveston | 22 min |
| Oct 16, 5:26 AM CDT | Special Marine Warning | HGX | 49 min | |
| Oct 16, 5:45 AM CDT | Tornado Warning | HGX | Chambers, Liberty | 30 min |
| Oct 16, 6:02 AM CDT | Tornado Warning | HGX | Harris, Liberty | 43 min |
| Oct 16, 6:15 AM CDT | Tornado Warning | HGX | Liberty | 30 min |
| Oct 16, 6:23 AM CDT | Tornado Warning | HGX | Fort Bend, Harris | 52 min |
| Oct 16, 6:27 AM CDT | Tornado Warning | HGX | Harris, Waller | 48 min |
| Oct 16, 7:08 AM CDT | Tornado Warning | HGX | Harris, Montgomery | 52 min |
| Oct 16, 7:08 AM CDT | Tornado Warning | HGX | Liberty, Montgomery | 37 min |
| Oct 16, 7:18 AM CDT | Flash Flood Warning | HGX | Jackson | 117 min |
| Oct 16, 7:31 AM CDT | Tornado Warning | HGX | Polk, San Jacinto | 44 min |
| Oct 16, 7:43 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery, San Jacinto, Waller | 3 hr |
| Oct 16, 8:12 AM CDT | Tornado Warning | HGX | Montgomery, San Jacinto | 48 min |
| Oct 16, 8:17 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Waller | 3 hr |
| Oct 16, 9:30 AM CDT | Flash Flood Warning | HGX | Polk | 3 hr |
| Oct 16, 9:43 AM CDT | Flash Flood Warning | HGX | Burleson | 3 hr |
| Oct 16, 10:32 AM CDT | Tornado Warning | HGX | Harris, Montgomery, Waller | 43 min |
| Oct 16, 10:44 AM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, San Jacinto, Waller | 2 hr |
| Oct 16, 12:21 PM CDT | Tornado Warning | HGX | Liberty | 24 min |
| Oct 16, 12:26 PM CDT | Flash Flood Warning | HGX | Polk | 4 hr |
| Oct 16, 12:48 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, San Jacinto, Waller | 4 hr |
| Oct 16, 12:48 PM CDT | Tornado Warning | HGX | Liberty | 29 min |
| Oct 16, 1:22 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Oct 16, 2:59 PM CDT | Special Marine Warning | HGX | 31 min | |
| Oct 16, 3:12 PM CDT | Special Marine Warning | HGX | 93 min | |
| Oct 16, 3:31 PM CDT | Tornado Warning | HGX | Galveston | 29 min |
| Oct 16, 4:01 PM CDT | Flash Flood Warning | HGX | Brazoria | 119 min |
| Oct 16, 4:30 PM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Harris, Liberty | 90 min |
| Oct 16, 4:52 PM CDT | Special Marine Warning | HGX | 113 min | |
| Oct 16, 5:47 PM CDT | Special Marine Warning | HGX | 88 min | |
| Oct 16, 6:00 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston | 2 hr |
| Oct 16, 6:37 PM CDT | Special Marine Warning | HGX | 53 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.